Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 334, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 6:12 PM CDT for Williamson County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2007, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 7, 2007, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:10 PM CDT | FLASH FLOOD | Georgetown, TX | COUNTY ROAD 100 CLOSED. |
| Jul 7, 8:10 PM CDT | FLASH FLOOD | Liberty Hill, TX | COUNTY ROAD 214 CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 072314 FFWEWX TXC491-080115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 PM CDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...SERENADA...GEORGETOWN... * UNTIL 815 PM CDT * AT 610 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM ISOLATED THUNDERSTORM OVER GEORGETOWN AND BETWEEN LIBERTY HILL AND LEANDER. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. THESE RAINS WILL IMPACT THE SOUTH FORK OF THE SAN GABRIEL RIVER IN THE GEORGETOWN AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR AND GEORGETOWN DAM RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3052 9783 3054 9754 3075 9753 3064 9789 $$
2 follow-up statements
000 WGUS74 KEWX 072357 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 PM CDT SAT JUL 7 2007 TXC491-080115- WILLIAMSON TX- 652 PM CDT SAT JUL 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WILLIAMSON COUNTY... AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING FROM LIBERTY HILL TO GEORGETOWN TO JUST WEST OF GRANGER. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WAS NOTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY HILL...WEIR...SERENADA...GEORGETOWN DAM AND GEORGETOWN THESE RAINS WILL IMPACT PORTIONS OF THE SAN GABRIEL AND SOUTH FORK OF THE SAN GABRIEL RIVERS AS WELL AS HIGHWAY 29 BETWEEN LIBERTY HILL AND GEORGETOWN. RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3052 9783 3054 9754 3075 9753 3066 9795 $$
000
WGUS74 KEWX 080041
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT JUL 7 2007
TXC491-080115-
WILLIAMSON TX-
741 PM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WILLIAMSON COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF LIBERTY HILL TO
TO LIBERTY HILL TO GEORGETOWN WHILE ANOTHER STORM LOCATED BETWEEN
CEDAR PARK...ROUND ROCK AND GEORGETOWN WAS MOVING INTO THE LINE.
RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WERE NOTED. THESE RAINS
WILL IMPACT AREAS ALONG THE SOUTH AND MIDDLE FORKS OF THE SAN
GABRIEL RIVER AND THEIR TRIBUTARIES IN AND WEST OF GEORGETOWN
INCLUDING HIGHWAY 29 AND FM 2338.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEANDER
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3052 9783 3054 9754 3075 9753 3077 9798
3067 9801
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT SAT JUL 7 2007 .DISCUSSION... SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN CHANCES TO THE NORTH AND EAST. 700 TO 300 HPA TROF REMAINS OVER THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU SUNDAY. ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU THE EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER THE EAST PART OF THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH FASTER SUNDAY EVENING. BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S. TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY AFFECTING THE EASTERN MOST COUNTIES OF THE AREA. MOST MEDIUM RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE JUL 15 TO 21 TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 75 92 75 / 50 30 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 91 74 91 74 / 50 30 20 20 10 DEL RIO INTL AIRPORT 76 94 77 95 78 / 50 10 10 10 10 SAN ANTONIO INTL AIRPORT 74 89 74 91 75 / 50 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/05
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.